MAUDE Adverse Event Report: NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number AB14W020100150
Medical Device Problem Codes Inflation Problem (1310); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Image review: the customer sent one image.The image shows twisting to the proximal end of the balloon.Product analysis: the device returned loosely coiled inside a shelf carton and inside two biohazard bags.Lot number on shelf carton label: b221202.The device was decontaminated with cidex opa solution soak.A visual inspection of the device found a twist on the proximal end of the balloon.A 20ml water filled syringe was used to flush the device and a steady stream of water was observed exiting the tip.A 0.014¿ guidewire was loaded through the tip and exited the hub without any difficulty.An indeflator with pressure gauge was used to inflate the balloon to 8 atm and 14 atm but the balloon would not inflate.There was evidence of hardened contrast in the shaft of the device, and this is the most likely reason that the balloon will not inflate.The device was left in warm water overnight in an attempt to soften the contrast, but this was unsuccessful.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use a nanocross elite pta balloon with a 6fr non-medtronic sheath and a 0.014 non-medtronic guidewire during treatment of a 120mm fibrous lesion in the patient¿s mid anterior tibial artery.Little vessel tortuosity and little calcification are reported.Artery diameter reported as 2mm.No embolic protection was used.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.No issues were noted when removing the device from the hoop/tray.Ifu was followed and the device was prepped without issue.A non-medtronic inflation device was used.50/50 inflation fluid was used.The balloon was not passed through a previously deployed stent.No resistance was noted during advancement of the device.It is reported balloon inflation difficulties occurred at an inflation pressure of 8atm.Balloon just did not inflate properly, very proximal and very small portion of the balloon inflated and the rest of the balloon did not.There was no leaks noted.No intervention was required to remove the device.The device was safely removed from the patient.A new balloon was used to complete the procedure.No patient injury reported.A twist was noted on the proximal end of the returned balloon.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
MDR Report Key12751579
Report Number2183870-2021-00400
Device Sequence Number13816730
Product Code LIT
UDI-Device Identifier00763000109509
UDI-Public00763000109509
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2024
Device Model NumberAB14W020100150
Device Catalogue NumberAB14W020100150
Device Lot NumberB221202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Initial Report FDA Received Date11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1